Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stone's theorem for a group of unitary operators over a Hilbert space


Author: Habib Salehi
Journal: Proc. Amer. Math. Soc. 31 (1972), 480-484
MSC: Primary 47A60; Secondary 46G99
DOI: https://doi.org/10.1090/S0002-9939-1972-0300128-3
MathSciNet review: 0300128
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The spectral representation for a group of unitary operators acting on a Hilbert space where the parameter set is a separable real Hilbert space is obtained. The usual spectral representation of such a group of unitary operators is when the parameter set is a locally compact abelian group (Stone's theorem). The main result used in the proof is the Bochner theorem on the representation of positive definite functions on a real Hilbert space.


References [Enhancements On Off] (What's this?)

  • [1] W. Ambrose, Spectral resolution of groups of unitary operators, Duke Math. J. 11 (1944), 589-595. MR 6, 131. MR 0011172 (6:131c)
  • [2] L. Gross, Harmonic analysis on Hilbert space, Mem. Amer. Math. Soc. No. 46 (1963). MR 28 #4304. MR 0161095 (28:4304)
  • [3] F. Riesz and B. Sz.-Nagy, Leçons d'analyse fonctionnelle, 2nd ed., Akad. Kiadó, Budapest, 1953; English transl., Ungar, New York, 1955. MR 15, 132; MR 17, 175. MR 0056821 (15:132d)
  • [4] M. Rosenberg, Mutual subordination of multivariate stationary processes over any locally compact abelian group, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 12 (1969), 333-343. MR 40 #5017. MR 0251790 (40:5017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A60, 46G99

Retrieve articles in all journals with MSC: 47A60, 46G99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0300128-3
Keywords: Group of unitary operators, spectral representation, Hilbert space, Hilbert-Schmidt operators, $ \tau $-topology, positive definite, stationary stochastic processes
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society